Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 14, NWS Pocatello, ID

November 17, 2015

NWS Pocatello, ID issued this wind advisory at Nov 17, 2015, 2:04 PM MST. It took effect at Nov 18, 2015, 2:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 2:04 PM MST (21:04 UTC)
In effect from
Nov 18, 2015, 2:00 AM MST
Expired
Nov 18, 2015, 5:00 PM MST
In force
15 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS75 KPIH 172104
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
204 PM MST TUE NOV 17 2015

...STRONG WINDS FROM LATE TONIGHT THROUGH TOMORROW...

.A WINTER STORM WILL ENTER EASTERN IDAHO FROM THE NORTHWEST
TONIGHT...BRINGING LIGHT SNOWFALL...MAINLY FOR HIGHER ELEVATION
AREAS OF THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS. THIS
LOW WILL ALSO BRING STRONG WINDS...STRONGEST OVER RIDGETOPS WHERE
GUSTS MAY EXCEED 50 MPH. FOR THE EASTERN MAGIC VALLEY...THE SNAKE
RIVER PLAIN...AND THE SOUTHERN HIGHLANDS...CURRENT INDICATIONS
ARE THAT WINDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AROUND 45
MPH. WINDS SHOULD DECREASE DURING THE EVENING.

IDZ023-172215-
/O.CAN.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/
CARIBOU HIGHLANDS-
204 PM MST TUE NOV 17 2015

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE HIGH
WIND WATCH. 

A WIND ADVISORY IS NOW IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY.

* TIMING...WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM
  TONIGHT...PEAK AROUND 7 AM...THEN CONTINUE FROM MID MORNING
  WEDNESDAY THROUGH WEDNESDAY AFTERNOON.

* WINDS...WEST WIND OF 25 TO 35 MPH WILL WITH GUSTS TO AROUND 45
  MPH. WINDS SHOULD BEGIN TO SUBSIDE DURING THE EVENING.
 

* IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER 
  LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY 
  POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN 
  SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE 
  IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.



$$

IDZ017-020>022-181100-
/O.UPG.KPIH.HW.A.0002.151118T0900Z-151119T0000Z/
/O.NEW.KPIH.WI.Y.0014.151118T0900Z-151119T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY
204 PM MST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST WEDNESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDY CONDITIONS SHOULD DEVELOP AROUND 2 AM
  TONIGHT...PEAK AROUND 7 AM...THEN BEGIN TO DECREASE DURING THE
  EVENING.

* WINDS...WEST WIND OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.


* IMPACTS...WIND OF THIS SPEED CAN BRING DOWN TREES AND POWER 
  LINES...POSSIBLY CAUSING DAMAGE TO YOUR HOME AND TEMPORARY 
  POWER OUTAGES. BLOWING DUST IN AREAS THAT HAVE BEEN DRY CAN 
  SUDDENLY REDUCE VISIBILITY TO ZERO. WINDS LIKE THIS CAN MAKE 
  IT MORE DIFFICULT TO CONTROL YOUR VEHICLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
675 
WWUS75 KPIH 180836
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
136 AM MST WED NOV 18 2015

IDZ017-020>022-190000-
/O.CON.KPIH.WI.Y.0014.151118T0900Z-151119T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...
IDAHO FALLS...REXBURG...POCATELLO...MALAD CITY...OAKLEY
136 AM MST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...WINDS WILL PEAK EARLY TO MID MORNING...THEN SLOWLY
  DECREASE DURING THIS AFTERNOON. 

* WINDS...WEST WIND OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.
  GUSTS COULD EXCEED 50 MPH ESPECIALLY ALONG AND AHEAD OF THE COLD
  FRONT.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR LARGER VEHICLES
  ESPECIALLY DURING CROSSWIND SITUATIONS. WHERE CONDITIONS HAVE
  BEEN DRIER...POCKETS OF BLOWING DUST CANNOT BE RULED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
107 
WWUS75 KPIH 181803
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1103 AM MST WED NOV 18 2015

IDZ020-181915-
/O.CAN.KPIH.WI.Y.0014.000000T0000Z-151119T0000Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
1103 AM MST WED NOV 18 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
ADVISORY FOR THE UPPER SNAKE RIVER PLAIN. HOWEVER...A WIND
ADVISORY REMAINS IN EFFECT FOR THE AREAS HIGHLIGHTED BELOW.


$$

IDZ017-021-022-190000-
/O.CON.KPIH.WI.Y.0014.000000T0000Z-151119T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO...
MALAD CITY...OAKLEY
1103 AM MST WED NOV 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...WINDS WILL CONTINUE NEAR CURRENT LEVELS THROUGH MID-
  AFTERNOON...THEN SLOWLY BEGIN TO DECREASE.

* WINDS...WEST WIND OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...DIFFICULT DRIVING CONDITIONS FOR LARGER VEHICLES 
  ESPECIALLY DURING CROSSWIND SITUATIONS. WHERE CONDITIONS HAVE 
  BEEN DRIER...POCKETS OF BLOWING DUST CANNOT BE RULED OUT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
911 
WWUS75 KPIH 182353
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
453 PM MST WED NOV 18 2015


IDZ017-021-022-190100-
/O.EXP.KPIH.WI.Y.0014.000000T0000Z-151119T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO...
MALAD CITY...OAKLEY
453 PM MST WED NOV 18 2015

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WINDS ARE DECREASING THROUGH THE AREA AND WILL CONTINUE TO
DECREASE THROUGH THE EVENING. THEREFORE THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AT 5 PM. TRAVELERS ALONG INTERSTATE 84 BETWEEN
BURLEY AND THE UTAH STATE LINE MAY CONTINUE TO SEE OCCASIONALLY
GUSTY CROSSWINDS UP TO 40 MPH THROUGH 8 PM MST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 17, 3:53 AM MST, 10 hours 11 minutes earlier.

Area forecast discussion, Nov 17, 3:53 AM MST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
353 AM MST TUE NOV 17 2015

.SHORT TERM...TODAY THROUGH THU NIGHT. NOT MUCH OF A BREAK FROM
THE PREVIOUS STORM, BUT THE ONE COMING TONIGHT IS MUCH MORE
POWERFUL. THE MAIN FORECAST PROBLEM IS THE ASSOCIATED WIND. MOS
GUIDANCE FOR SELECTED CITIES IN THE SNAKE RIVER PLAIN ALSO PICK UP
ON THIS. A LOCAL WIND STUDY INDICATES THAT THIS STORM IS MAJORING
IN ALL THE SIGNIFICANT ASPECTS OF A WIND STORM--130KT JET CORE
OVER THE VANCOUVER ISLAND/WASHINGTON AREA...500MB WIND AVERAGE
OVER THE SNAKE RIVER PLAIN IN EXCESS OF 80KT AND 700MB WIND OF
50KT...A PRESSURE GRADIENT OF MORE THAN 20 MB OVER SOUTHERN
IDAHO...AND VERY STRONG COLD ADVECTION TO CAUSE OVERTURNING IN THE
ATMOSPHERE TO GET THE HIGH WINDS DOWN TO THE SURFACE. THUS HAVE
ISSUED A HIGH WIND WATCH FOR THE TIME SURROUNDING THE HIGHEST
WINDS...WHICH ARE OCCURRING AROUND 18/12Z WEDNESDAY MORNING. WIND
HAS THE POTENTIAL TO STAY ABOVE WIND ADVISORY FOR QUITE A WHILE
DURING THE AFTERNOON...SO WILL HAVE EXPIRATION AT 19/00Z.

THE GOOD NEWS FOR SNAKE RIVER PLAIN DWELLERS IS THAT THE STRONG
ADIABATIC MIXING WILL KEEP TEMPERATURES MILD FOR OVERNIGHT
LOWS...STAYING ABOVE FREEZING. THIS WILL KEEP SNOW AT A MINIMUM
FOR ELEVATIONS BELOW 6000 FT. ABOVE 7500 FEET IS WHERE SIGNIFICANT
SNOW ACCUMULATES. COMBINED WITH THE WIND...EXPECT ENOUGH BLOWING
AND DRIFTING AND ACCUMULATIONS TO WARRANT A WINTER WEATHER
ADVISORY FOR MIDNIGHT THROUGH WEDNESDAY AFTERNOON.

MORE SNOW IS COMING AFTER THIS MAINLY WINDSTORM EVENT...WITH
THU/THU NIGHT POSSIBLY A HEAVY SNOW EVENT IN THE MOUNTAINS. THE
TIMING OF THIS SECOND STORM HAS BEEN AS LATE AS FRI/FRI NIGHT AND
NOW AS EARLY AS THU. MESSICK

.LONG TERM...FRIDAY THROUGH NEXT TUESDAY. 00Z GFS AND ECMWF ARE
IN GOOD AGREEMENT IN THE LONG TERM. BOTH MODELS SHOW STRONG COLD
FRONT MOVING THROUGH THURSDAY NIGHT AND FRIDAY. EXPECT SOME
RESIDUAL SNOW MAINLY ACROSS THE EASTERN HIGHLANDS ON FRIDAY WITH
LITTLE ACCUMULATION LIKELY ON FRIDAY. THEN EXPECT DRY AND PERHAPS
NOTICEABLY COLDER WEATHER SETTING IN FOR THE WEEKEND. MODELS DO
SHOW SOME MINOR SHORTWAVE TROUGHS MOVING THROUGH THE REGION...BUT
NOTHING TO PRODUCE ANYTHING SIGNIFICANT. WENT MUCH DRIER IN THE
FORECAST GIVEN THE MODEL CONSENSUS...TRENDED TEMPS DOWN BUT
PERHAPS NOT COLD ENOUGH IF THE NUMERICAL MEX GUIDANCE IS ACCURATE.

VALLE

&&

.AVIATION...NORTHWEST FLOW OVER THE REGION WILL BRING ANOTHER ROUND
OF SNOW TO THE AREA WITH MOST OF THE SNOW REMAINING IN THE HIGHER
ELEVATIONS. SNOW MAY NOT AFFECT TAF SITES BUT LOW CEILINGS ARE A
STRONG POSSIBILITY TODAY. WINDS WILL BE LIGHTER THAN YESTERDAY...BUT
STILL BREEZY AT TIMES.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR IDZ017-020>023.

WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST
WEDNESDAY FOR IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 3:19 AM MSTHigh Wind WatchPIH11 hr
Nov 17, 3:35 AM MSTWinter Weather AdvisoryPIH31 hr

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.